May  2017, 11(2): 379-388. doi: 10.3934/amc.2017032

On parameters of subfield subcodes of extended norm-trace codes

1. 

Department of Mathematics, Faculty of Natural Sciences, University of Puerto Rico -Río Piedras Campus, San Juan, Puerto Rico, 00925 USA

2. 

Department of Mathematics, University of Puerto Rico -Ponce Campus, Ponce, Puerto Rico, 00716 USA

Received  February 2016 Revised  March 2016 Published  May 2017

In this article we describe how to find the parameters of subfield subcodes of extended Norm-Trace codes (ENT codes). With a Gröbner basis of the ideal of the $\mathbb{F}_{q^r}$ rational points of the extended Norm-Trace curve one can determine the dimension of the subfield subcodes or the dimension of the trace code. We also find a BCH-like bound from the minimum distance of the original code. The ENT codes we study here are a more general class of codes than those given in [1]. We study their subfield subcodes as well. We give an example of ENT subfield subcodes that have optimal parameters. Furthermore, we give examples of binary subfield subcodes of ENT codes of very large length for modern applications (e.g. for flash memories).

Citation: Heeralal Janwa, Fernando L. Piñero. On parameters of subfield subcodes of extended norm-trace codes. Advances in Mathematics of Communications, 2017, 11 (2) : 379-388. doi: 10.3934/amc.2017032
References:
[1]

M. Bras-Amor´os and M. E. O'Sullivan, Extended norm-trace codes with optimized correction capability, in Int. Symp. Applied Algebra, Algebraic Algorithms and Error-Correcting Codes, Springer, 2007,337-346. doi: 10.1007/978-3-540-77224-8_39.

[2] D. A. CoxJ. Little and D. O'Shea, Ideals, Varieties, and Algorithms: An INTRODUCTION to Computational Algebraic Geometry and Commutative Algebra, Springer-Verlag, 2007. doi: 10.1007/978-0-387-35651-8.
[3]

J. Fitzgerald and R. F. Lax, Decoding affine variety codes using Gröbner bases, DCC, 13 (1998), 147-158. doi: 10.1023/A:1008274212057.

[4]

E. E. Gad, W. Huang, Y. Li and J. Bruck, Rewriting flash memories by message passing, 2016, US Patent App. 15/011,537.

[5]

O. Geil, On codes from norm-trace curves, Finite Fields Appl., 9 (2003), 351-371. doi: 10.1016/S1071-5797(03)00010-8.

[6]

O. Geil, Evaluation codes from an affine variety code perspective, in Advances in Algebraic Geometry Codes, World Scientific, 2008. doi: 10.1142/9789812794017_0004.

[7]

O. Geil and T. Hoholdt, Footprints or generalized bezout's theorem, IEEE Trans. Inf. Theory, 46 (2006), 635-641. doi: 10.1109/18.825832.

[8]

M. Grassl, Bounds on the minimum distance of linear codes and quantum codes available at http://www.codetables.de

[9]

H. Janwa and F. Piñero, On the parameters of subfield subcodes of norm-trace codes, Congr. Numerant., 206 (2010), 99-113.

[10]

R. Lidl and H. Niederreiter, Finite fields, in Encyclopaedia of Mathematics and Its Applications, Cambridge Univ. Press, 1997.

[11]

F. L. Piñero and H. Janwa, On the subfield subcodes of Hermitian codes, Des. Codes Crypt., 70 (2014), 157-173. doi: 10.1007/s10623-012-9736-9.

[12]

H. Stichtenoth, On the dimension of subfield subcodes, IEEE Trans. Inf. Theory, 36 (1990), 90-93. doi: 10.1109/18.50376.

show all references

References:
[1]

M. Bras-Amor´os and M. E. O'Sullivan, Extended norm-trace codes with optimized correction capability, in Int. Symp. Applied Algebra, Algebraic Algorithms and Error-Correcting Codes, Springer, 2007,337-346. doi: 10.1007/978-3-540-77224-8_39.

[2] D. A. CoxJ. Little and D. O'Shea, Ideals, Varieties, and Algorithms: An INTRODUCTION to Computational Algebraic Geometry and Commutative Algebra, Springer-Verlag, 2007. doi: 10.1007/978-0-387-35651-8.
[3]

J. Fitzgerald and R. F. Lax, Decoding affine variety codes using Gröbner bases, DCC, 13 (1998), 147-158. doi: 10.1023/A:1008274212057.

[4]

E. E. Gad, W. Huang, Y. Li and J. Bruck, Rewriting flash memories by message passing, 2016, US Patent App. 15/011,537.

[5]

O. Geil, On codes from norm-trace curves, Finite Fields Appl., 9 (2003), 351-371. doi: 10.1016/S1071-5797(03)00010-8.

[6]

O. Geil, Evaluation codes from an affine variety code perspective, in Advances in Algebraic Geometry Codes, World Scientific, 2008. doi: 10.1142/9789812794017_0004.

[7]

O. Geil and T. Hoholdt, Footprints or generalized bezout's theorem, IEEE Trans. Inf. Theory, 46 (2006), 635-641. doi: 10.1109/18.825832.

[8]

M. Grassl, Bounds on the minimum distance of linear codes and quantum codes available at http://www.codetables.de

[9]

H. Janwa and F. Piñero, On the parameters of subfield subcodes of norm-trace codes, Congr. Numerant., 206 (2010), 99-113.

[10]

R. Lidl and H. Niederreiter, Finite fields, in Encyclopaedia of Mathematics and Its Applications, Cambridge Univ. Press, 1997.

[11]

F. L. Piñero and H. Janwa, On the subfield subcodes of Hermitian codes, Des. Codes Crypt., 70 (2014), 157-173. doi: 10.1007/s10623-012-9736-9.

[12]

H. Stichtenoth, On the dimension of subfield subcodes, IEEE Trans. Inf. Theory, 36 (1990), 90-93. doi: 10.1109/18.50376.

[1]

Hannes Bartz, Antonia Wachter-Zeh. Efficient decoding of interleaved subspace and Gabidulin codes beyond their unique decoding radius using Gröbner bases. Advances in Mathematics of Communications, 2018, 12 (4) : 773-804. doi: 10.3934/amc.2018046

[2]

Michael Braun. On lattices, binary codes, and network codes. Advances in Mathematics of Communications, 2011, 5 (2) : 225-232. doi: 10.3934/amc.2011.5.225

[3]

Javier de la Cruz, Michael Kiermaier, Alfred Wassermann, Wolfgang Willems. Algebraic structures of MRD codes. Advances in Mathematics of Communications, 2016, 10 (3) : 499-510. doi: 10.3934/amc.2016021

[4]

Olof Heden, Fabio Pasticci, Thomas Westerbäck. On the existence of extended perfect binary codes with trivial symmetry group. Advances in Mathematics of Communications, 2009, 3 (3) : 295-309. doi: 10.3934/amc.2009.3.295

[5]

Peter Beelen, Kristian Brander. Efficient list decoding of a class of algebraic-geometry codes. Advances in Mathematics of Communications, 2010, 4 (4) : 485-518. doi: 10.3934/amc.2010.4.485

[6]

Elisa Gorla, Felice Manganiello, Joachim Rosenthal. An algebraic approach for decoding spread codes. Advances in Mathematics of Communications, 2012, 6 (4) : 443-466. doi: 10.3934/amc.2012.6.443

[7]

Joaquim Borges, Ivan Yu. Mogilnykh, Josep Rifà, Faina I. Solov'eva. Structural properties of binary propelinear codes. Advances in Mathematics of Communications, 2012, 6 (3) : 329-346. doi: 10.3934/amc.2012.6.329

[8]

Irene Márquez-Corbella, Edgar Martínez-Moro. Algebraic structure of the minimal support codewords set of some linear codes. Advances in Mathematics of Communications, 2011, 5 (2) : 233-244. doi: 10.3934/amc.2011.5.233

[9]

Tsonka Baicheva, Iliya Bouyukliev. On the least covering radius of binary linear codes of dimension 6. Advances in Mathematics of Communications, 2010, 4 (3) : 399-404. doi: 10.3934/amc.2010.4.399

[10]

Min Ye, Alexander Barg. Polar codes for distributed hierarchical source coding. Advances in Mathematics of Communications, 2015, 9 (1) : 87-103. doi: 10.3934/amc.2015.9.87

[11]

Olof Heden, Martin Hessler. On linear equivalence and Phelps codes. Advances in Mathematics of Communications, 2010, 4 (1) : 69-81. doi: 10.3934/amc.2010.4.69

[12]

B. K. Dass, Namita Sharma, Rashmi Verma. Characterization of extended Hamming and Golay codes as perfect codes in poset block spaces. Advances in Mathematics of Communications, 2018, 12 (4) : 629-639. doi: 10.3934/amc.2018037

[13]

Anuradha Sharma, Saroj Rani. Trace description and Hamming weights of irreducible constacyclic codes. Advances in Mathematics of Communications, 2018, 12 (1) : 123-141. doi: 10.3934/amc.2018008

[14]

Steven T. Dougherty, Esengül Saltürk, Steve Szabo. Codes over local rings of order 16 and binary codes. Advances in Mathematics of Communications, 2016, 10 (2) : 379-391. doi: 10.3934/amc.2016012

[15]

Yujuan Li, Guizhen Zhu. On the error distance of extended Reed-Solomon codes. Advances in Mathematics of Communications, 2016, 10 (2) : 413-427. doi: 10.3934/amc.2016015

[16]

W. Cary Huffman. On the theory of $\mathbb{F}_q$-linear $\mathbb{F}_{q^t}$-codes. Advances in Mathematics of Communications, 2013, 7 (3) : 349-378. doi: 10.3934/amc.2013.7.349

[17]

Heide Gluesing-Luerssen, Uwe Helmke, José Ignacio Iglesias Curto. Algebraic decoding for doubly cyclic convolutional codes. Advances in Mathematics of Communications, 2010, 4 (1) : 83-99. doi: 10.3934/amc.2010.4.83

[18]

Rafael Arce-Nazario, Francis N. Castro, Jose Ortiz-Ubarri. On the covering radius of some binary cyclic codes. Advances in Mathematics of Communications, 2017, 11 (2) : 329-338. doi: 10.3934/amc.2017025

[19]

Stefka Bouyuklieva, Anton Malevich, Wolfgang Willems. On the performance of binary extremal self-dual codes. Advances in Mathematics of Communications, 2011, 5 (2) : 267-274. doi: 10.3934/amc.2011.5.267

[20]

Daniel Heinlein, Sascha Kurz. Binary subspace codes in small ambient spaces. Advances in Mathematics of Communications, 2018, 12 (4) : 817-839. doi: 10.3934/amc.2018048

2018 Impact Factor: 0.879

Metrics

  • PDF downloads (7)
  • HTML views (5)
  • Cited by (0)

Other articles
by authors

[Back to Top]